LEO E. HOLLISTER, M.D.
Tranquilizing drugs, like most others, may act as allergens. Three classes of tranquilizing drugs have been widely used and allergic reactions reported from their use. These classes of drugs are: (a) the phenothiazine derivatives, notably chlorpromazine, (b) the Rauwolfia alkaloids, notably reserpine, and (c) the substituted propanediols or butanediols, notably meprobamate. In the case of the first and third classes of drugs, allergic reactions account for the major complications encountered.
Agranulocytosis: The most serious complication produced by these drugs is agranulocytosis, although it is fortunately rare. Due to the exceptionally wide use
LEO E. HOLLISTER. ALLERGIC REACTIONS TO TRANQUILIZING DRUGS(ALLERGIC REACTIONS TO TRANQUILIZING DRUGS*). Ann Intern Med. 1958;49:17–29. doi: 10.7326/0003-4819-49-1-17
Download citation file:
Published: Ann Intern Med. 1958;49(1):17-29.
Coagulopathies, Hematology/Oncology, Hospital Medicine.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use